Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suffering from anxiety and depression, decrease in appetite. On medication. What is wrong?

Hi thi is deepti , I have been suffering from anxiety and deepression for past 11 years .i was on medication for 8 years and then I stopped taking medication and was fine for last 4 years.however last year I again started feeling anxious and depressed.I visited my psciatrist who put me on medication but to my surprise I found out that I am not at all able to bear side effects of this medicine.so I stopped my medication within one month.I am trying my level best to cope up without medication but its very difficult.i am not able to sleep well and my appetite has Goan down.I am feeling very anxious .TO my relief I heard about the new rtms treatment.I just wanted to know can it help me.Looking for an early reply.
Warm regards / Deepti
Fri, 6 Sep 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy ,   ,  
Addiction Medicine Specialist 's  Response
Hi Deepti,

Welcome to Healthcare Magic!

I understand that you want to know if the Repetitive Transcranial Magnetic Stimulation (RTMS) treatment can help you or not in relieving your anxiety and depression.

There is some evidence to show that RTMS is beneficial in patients with depression who have not benefited from antidepressant medications. However, in my experience, most patients respond to one or the other medications and if not, I prefer to use electroconvulsive therapy which is safe as well as is cheaper and more effective than RTMS.

In your case, if one medicine has not suited you, there are many other medicines that can be tried and this will certainly be cheaper that RTMS. Moreover, since RTMS is a new treatment, relatively less is known about its effectiveness and safety. Like medicines, it also takes a few weeks time for a good response and it is not free from side effects. Secondly, it cannot be predicted how much it will help in your anxiety symptoms, while medications help in both depression and anxiety.

Hence, in my opinion, the best option for you would be to try other medications and find one that suits you better.

Hope this answers your query. Feel free to contact us again if you want any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
need proper consultation and not to stop the medicine
you can consult your doctor again and again who can adjust the dosage and change the salts according to your response and he can fix the dosages
not to be stopped without consultations
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been diagnosed with depression in 1999. I have noticed average improvement on 40 mg citalopram, but still felt moody in the evenings. I used...

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me....

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain...

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5...

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled